Jean Brossard

University Joseph Fourier - Grenoble 1, Grenoble, Rhône-Alpes, France

Are you Jean Brossard?

Claim your profile

Publications (16)11.08 Total impact

  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Let $M = (M_t)_{t \ge 0}$ be any continuous real-valued stochastic process such that $M_0=0$. Chaumont and Vostrikova proved that if there exists a sequence $(a_n)_{n \ge 1}$ of positive real numbers converging to 0 such that $M$ satisfies the reflection principle at levels 0, $a_n$ and $2a_n$, for each $n \ge 1$, then $M$ is an Ocone local martingale. They also asked whether the reflection principle at levels 0 and $a_n$ only (for each $n \ge 1$) is sufficient to ensure that $M$ is an Ocone local martingale. We give a positive answer to this question, using a slightly different approach, which provides the following intermediate result. Let $a$ and $b$ be two positive real numbers such that $a/(a+b)$ is not dyadic. If $M$ satisfies the reflection principle at the level 0 and at the first passage-time in $\{-a,b\}$, then $M$ is close to a local martingale in the following sense: $|\eef[M_{S \circ M}]| \le a+b$ for every stopping time $S$ in the canonical filtration of $\wwf = \{w \in \CC(\rrf_+,\rrf) : w(0)=0\}$ such that the stopped process $M_{\cdot \wedge (S \circ M)}$ is uniformly bounded.
    08/2012;
  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Let T be a measurable transformation of a probability space $(E,\mathcal {E},\pi)$, preserving the measure {\pi}. Let X be a random variable with law \pi. Call K(\cdot, \cdot) a regular version of the conditional law of X given T(X). Fix $B\in \mathcal {E}$. We first prove that if B is reachable from \pi-almost every point for a Markov chain of kernel K, then the T-orbit of \pi-almost every point X visits B. We then apply this result to the L\'evy transform, which transforms the Brownian motion W into the Brownian motion |W| - L, where L is the local time at 0 of W. This allows us to get a new proof of Malric's theorem which states that the orbit under the L\'evy transform of almost every path is dense in the Wiener space for the topology of uniform convergence on compact sets.
    08/2012;
  • Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Let W be the space of all continuous maps w:[0,∞)→ℝ, w(0)=0, with the Wiener measure P. The Lévy transform W→W is defined as taking w into |w(t)|-l(t,ω), where l(t,w)=lim inf ε→0 (2ε) -1 ∫ 0 t 1 (|w(s)|≤ε) ds is the local time in 0. It preserves the Wiener measure. It is an unsolved problem whether the Lévy transform is ergodic or not. Recently, M. Malric succeeded in making a step towards its solution by proving the density, in the uniform convergence on compacts, of the iterates of this transform for almost all w [“Density of paths of iterated Lévy transforms of Brownian motion”, ESAIM, Probab. Stat. 16, 399–424 (2012; doi:10.1051/ps/2011020), arXiv: math/0511154]. The authors present in this paper a detailed alternative demonstration of this result (Theorem 1). The paper starts with the following general result: if T is a map preserving a probability π (on a space E), X is a π-distributed random variable and K is a conditional distribution of X with respect to T(X), then ⋃ n∈ℕ (K n (·,B)>0)⊂⋃ n∈ℕ T -n (B)=lim sup n→+∞ T -n (B)a.e. If E is topological with a denumerable basis, then, in order that the orbit by T of π-almost every point in E is dense, it is sufficient that every open set V⊂E is accessible from almost every point by the K-Markov chain. Consider the set Q of positive rationals ordered lexicographically by (a+b,a) in the irreducible writing a/b and denote, for an interval A⊂(0,∞), by q(A) the smallest q∈A∩Q in the order in Q. For r∈W + ={w;∈W,w≥0} and for ε∈E={-1,1} Q , t>0 let I=(a,b) be the interval defined by by r(a)=r(b)=0, r>0 on I, t∈I. Let (ε·r)(t)=ε(q(I))r(t). Let W + ={w∈W:w≥0}, let P R be the distribution of the Brownian motion reflected in 0, w - (t):=min [0,t] w for w∈W + , d t CU (f,g):=sup [0,t] |f-g|, let d t CZ (f,g) be the infimum over all δ>0 with Z(f)∩[0,t-δ]⊂Z(g)+(-δ,δ), where Z(f)={t;f(t)=0}, symmetrized in f, g (the topology generated by them plays an important role), V t (f,ϱ,δ)={g:d t CU (f,g)<ϱ, d CZ (f,g)<δ}, V t (f,ϱ)={g;d t CU (f,g)<ϱ}. The authors reduce the proof of Theorem 1 to that of the accessibility (Proposition 62), from almost all r∈W + , of V t (f,ϱ,δ), for every t, ϱ, δ and piecewise affine f∈W + , by the chain R (n) , R (0) =r, R (n+1) =ε n+1 ·R (n) -(ε n+1 ·R (n) ) - , where ε 1 ,⋯,ε n ,⋯ are independent, “uniformly distributed” E-valued random variables. Let D a (r) denote the first visit in 0 of r∈W + after a, θ D a the corresponding translation on W + , O a,b be the set of r∈W + with r(t)=0 for at least one t∈(a,b). Proposition 62 is deduced from the accessibility of U a,b (f,ϱ,δ)={r;∈O a,a+δ ∩O b-δ,b ,∥r-f∥ [a,b] <ϱ}, with f∈W + piecewise affine, f(a)=f(b)=0, from almost all r∈O a,a+δ with ∥r∥ [a,D a (r)] <ϱ, by a process constructed (as R (n) ) with ε n,a , defined as ε n with all ε(t) with t≤D a (r) replaced by 1, instead of ε n . The first step to this result is the accessibility by this process of B∩θ D a -1 (V t (0,ϱ,δ)) from almost all r∈B, for B∈ℱ D a . Several continuity properties are before established, arriving to the continuity of (ε,r)→ε a ·r-(ε a ·r) - . At the end, relations with the contents of the paper of Malric [loc. cit.] are discussed.
    Annales de l Institut Henri Poincaré Probabilités et Statistiques 01/2012; 48(2). · 0.93 Impact Factor
  • Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Soit T une transformation mesurable d’un espace probabilisé $(E,\mathcal {E},\pi)$ préservant la mesure π et soit $B\in \mathcal {E}$ . Nous donnons une condition suffisante pour que l’orbite sous T de π-presque tout point visite B : il suffit que B soit accessible depuis π-presque tout point pour une chaîne de Markov de noyau K, où K(⋅, ⋅) est une version régulière de la loi conditionnelle de X sachant T(X) lorsque X est une variable aléatoire de loi π. ¶ Nous appliquons ensuite ce résultat général à la transformation de Lévy, qui à un mouvement brownien W associe le mouvement brownien |W| − L où L est le temps local en 0 de W. Cela nous permet de donner une nouvelle démonstration du théorème de Malric qui affirme que l’orbite sous la transformation de Lévy de presque toute trajectoire visite tout ouvert non vide de l’espace de Wiener pour la topologie de la convergence uniforme sur les compacts.
    Annales de l Institut Henri Poincaré Probabilités et Statistiques 01/2012; 48(2012). · 0.93 Impact Factor
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Let Z=(X, Y) be a planar Brownian motion, $\mathcal{Z}$ the filtration it generates, and B a linear Brownian motion in the filtration $\mathcal{Z}$ . One says that B (or its filtration) is maximal if no other linear $\mathcal{Z}$ -Brownian motion has a filtration strictly bigger than that of B. For instance, it is shown in [In Séminaire de Probabilités XLI 265–278 (2008) Springer] that B is maximal if there exists a linear Brownian motion C independent of B and such that the planar Brownian motion (B, C) generates the same filtration $\mathcal{Z}$ as Z. We do not know if this sufficient condition for maximality is also necessary. ¶ We give a necessary condition for B to be maximal, and a sufficient condition which may be weaker than the existence of such a C. This sufficient condition is used to prove that the linear Brownian motion ∫(X dY−Y dX)/|Z|, which governs the angular part of Z, is maximal.
    Annales de l Institut Henri Poincaré Probabilités et Statistiques 01/2009; 45(3):876-886. · 0.93 Impact Factor
  • Source
    Jean Brossard, Christophe Leuridan
    01/2008;
  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Nous \'{e}tudions les cha\^{{\i}}nes de Markov $(X_n)_{n\in\mathbf{Z}}$ gouvern\'{e}es par une relation de r\'{e}currence de la forme $X_{n+1}=f(X_n,V_{n+1})$, o\`{u} $(V_n)_{n\in\mathbf{Z}}$ est une suite de variables al\'{e}atoires ind\'{e}pendantes et de m\^{e}me loi telle pour tout $n\in \mathbf{Z}$, $V_{n+1}$ est ind\'{e}pendante de la suite $((X_k,V_k))_{k\le n}$. L'objet de l'article est de donner une condition n\'{e}cessaire et suffisante pour que les innovations $(V_n)_{n\in\mathbf{Z}}$ d\'{e}terminent compl\`{e}tement la suite $(X_n)_{n\in \mathbf{Z}}$ et de d\'{e}crire l'information manquante dans le cas contraire. Comment: Published at http://dx.doi.org/10.1214/009117906000000430 in the Annals of Probability (http://www.imstat.org/aop/) by the Institute of Mathematical Statistics (http://www.imstat.org)
    07/2007;
  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Nous étudions les chaînes de Markov (X<sub>n</sub>)<sub>n∈Z</sub> gouvernées par une relation de récurrence de la forme X<sub>n+1</sub>=f(X<sub>n</sub>, V<sub>n+1</sub>), où (V<sub>n</sub>)<sub>n∈Z</sub> est une suite de variables aléatoires indépendantes et de même loi telle pour tout n∈Z, V<sub>n+1</sub> est indépendante de la suite ((X<sub>k</sub>, V<sub>k</sub>))<sub>k≤n</sub>. L’objet de l’article est de donner une condition nécessaire et suffisante pour que les innovations (V<sub>n</sub>)<sub>n∈Z</sub> déterminent complètement la suite (X<sub>n</sub>)<sub>n∈Z</sub> et de décrire l’information manquante dans le cas contraire.
    The Annals of Probability 03/2007; · 1.38 Impact Factor
  • Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: The authors are concerned with general state space Markov processes (X n ) n∈ℤ , governed by recurrence relations of the form X n+1 =f n (X n ,V n+1 ), where (V n ) n∈ℤ is a doubly infinite sequence of i.i.d. random variables such that V n+1 is independent of the sequence ((X k ,V k )) k≤n . Three cases are considered: the general one just described, the homogeneous case f n =f, n∈ℤ, for a countable state space, and the homogeneous case for a finite state space. In the second case, the authors give a necessary and sufficient condition under which the sequence (V n ) n∈ℤ fully determines the process (X n ) n∈ℤ . Moreover, in the third case, they describe the missing information when this does not happen. A result of M. Rosenblatt [J. Math. Mech. 8, 665–681 (1959; Zbl 0092.33601)] is generalized and improved.
    The Annals of Probability 01/2007; 35(2). · 1.38 Impact Factor
  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Soit (ɛ<sub>n</sub>)<sub>n∈Z</sub> un jeu de pile ou face, c’est-à-dire une suite de variables aléatoires indépendantes de loi (δ<sub>−1</sub>+δ<sub>1</sub>)/2, et (H<sub>n</sub>)<sub>n∈Z</sub> un processus à valeurs dans {−1,1}, prévisible dans la filtration naturelle de (ɛ<sub>n</sub>)<sub>n∈Z</sub>. Alors (H<sub>n</sub>ɛ<sub>n</sub>)<sub>n∈Z</sub> est encore un jeu de pile ou face, dont la filtration naturelle est contenue dans celle de (ɛ<sub>n</sub>)<sub>n∈Z</sub>. Le but de l’article est d’obtenir des conditions pour que ces filtrations soient égales et de décrire l’écart entre ces filtrations lorsqu’elles sont différentes. Nous nous intéressons plus particulièrement au cas des transformations homogènes, où le processus (H<sub>n</sub>ɛ<sub>n</sub>)<sub>n∈Z</sub> est une fonctionnelle de (ɛ<sub>n</sub>)<sub>n∈Z</sub> qui commute avec les translations. Nous étudions de façon approfondie les transformations homogènes de longueur finie, où H<sub>n</sub> est de la forme ϕ(ɛ<sub>n−d</sub>,…,ɛ<sub>n−1</sub>) avec d∈N et ϕ:{−1;1}<sup>d</sup>→{−1;1} fixés.
    The Annals of Probability 01/2006; · 1.38 Impact Factor
  • Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Let (ε n ) n∈ℤ be a sequence of independent, identically distributed random variables, having their distribution equal to 1 2(δ -1 +δ 1 ) and let (H n ) n∈ℤ be a process with the state space {-1,1} predictable in the natural filtering (F n ε ) n∈ℤ of (ε n ) n∈ℤ . The authors establish conditions under which the filtering (F n H ε ) n∈ℤ is equal with the (F n ε ) n∈ℤ filtering. They also study the existence of a random variable U, independent with F ∞ ε so that F n H ε ∨σ(u)=F ∞ ε , and find conditions under which the information contained in U is equivalent with the information contained in a finite number of independent bits.
    The Annals of Probability 01/2006; 34(4). · 1.38 Impact Factor
  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Soit $(\epsilon_n)_{n\in\mathbf{Z}}$ un jeu de pile ou face, c'est-\`{a}-dire une suite de variables al\'{e}atoires ind\'{e}pendantes de loi $(\delta_{-1}+\delta_1)/2$, et $(H_n)_{n\in\mathbf{Z}}$ un processus \`{a} valeurs dans $\{-1,1\}$, pr\'{e}visible dans la filtration naturelle de $(\epsilon_n)_{n\in\mathbf{Z}}$. Alors $(H_n\epsilon_n)_{n\in \mathbf{Z}}$ est encore un jeu de pile ou face, dont la filtration naturelle est contenue dans celle de $(\epsilon_n)_{n\in\mathbf{Z}}$. Le but de l'article est d'obtenir des conditions pour que ces filtrations soient \'{e}gales et de d\'{e}crire l'\'{e}cart entre ces filtrations lorsqu'elles sont diff\'{e}rentes. Nous nous int\'{e}ressons plus particuli\`{e}rement au cas des transformations homog\`{e}nes, o\`{u} le processus $(H_n\epsilon_n)_{n\in\mathbf{Z}}$ est une fonctionnelle de $(\epsilon_n)_{n\in\mathbf{Z}}$ qui commute avec les translations. Nous \'{e}tudions de fa\c{c}on approfondie les transformations homog\`{e}nes de longueur finie, o\`{u} $H_n$ est de la forme $\phi(\epsilon_{n-d},...,\epsilon_{n-1})$ avec $d\in\mathbf {N}$ et $\phi:\{-1;1\}^d\to\{-1;1\}$ fix\'{e}s.
    06/2004;
  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Dans cet article, nous donnons des conditions pour qu’il existe une chaîne de Markov indexée par $\mathbf{-N}$ dont le noyau de transition est donné. Lorsque le noyau est irréductible et lorsque de telles chaînes existent, nous décrivons leurs comportements extrémaux. Nous montrons qu’il n’y a que deux types de comportements possibles: un comportement de type stationnaire et un comportement de type transient, où le temps est une fonction déterministe de la position jusqu’àun instant aléatoire strictement supérieur à$-\infty$. Nous donnons des exemples illustrant ces situations.
    The Annals of Probability 01/2001; · 1.38 Impact Factor
  • Source
    Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: Soit $X =(X _t)_t \geq 0$ un processus de Poisson ponctuel àvaleurs dans $]0;+\infty[$. On suppose que la mesure caractéristique $\mu$ est infinie, mais que $0 < \mu]a;+\infty[<+\infty$ pour tout $a>0$. On démontre qu’il n’est pas possible d’énumérer les instants de records larges du processus $X$ par une suite strictement croissante de temps d’arrêt (indexée par Z). La preuve repose sur l’inexistence de chaînes de Markov indexées par Z pour les probabilités de transition $\pi_x=\mathscr{l}_{[x;+\infty}[\mu/\mu[x;+\infty[=\mu[\cdot|[x;+\infty[]$. Lorsqu¡’on s’intéresse aux records stricts,ce résultat peut être mis en défaut: nous donnons une condition nécessaire et suffisante sur la mesure $\mu$pour que l’on puisse énumérer les instants de records stricts par une suite strictement croissante de temps d’arrêt. Enfin, nous étudions s’il est possible ou non de numéroter cycliquement et optionnellement les instants de records larges dans une filtration pour laquelle le processus $X$ soit Poissonien. Nous montrons que cela dépend de la filtration et que c’est impossible dans la filtration naturelle associée au processus $X$ .
    The Annals of Probability 01/1999; · 1.38 Impact Factor
  • Source
    Christophe Leuridan, Jean Brossard
    [Show abstract] [Hide abstract]
    ABSTRACT: Dans la première partie, nous comparons la filtration naturelle d'un mouvement brownien $B$ dans $\rrf^d$ à celle du mouvement brownien $B' = \int_0^\cdot H dB$ o\`u $H$ est un processus prévisible dans la filtration de $B$ à valeurs dans $O_d(\rrf)$. Nous montrons l'existence d'une variable aléatoire $U$ indépendante du mouvement brownien $B'$ et de loi uniforme sur $[0,1]$ ou sur un ensemble fini telle que $\sigma(B) = \sigma(B') \vee \sigma(U)$ dans deux situations particulières :- lorsque la transformation est « assujettie » à une subdivision de $\rrf_+$ ; - lorsque la transformation $B \mapsto B'$ commute avec les changements d'échelle.La variable aléatoire $U$ code l'information perdue par la transformation $B \mapsto B'$. Nous montrons que tous les types de perte d'information peuvent se produire : le nombre de valeurs de $U$ peut être infini ou égal à n'importe quel entier $\ge 1$. Dans la seconde partie, nous étudions une question voisine : nous nous donnons un mouvement brownien plan $(X,Y)$ et un mouvement brownien linéaire $X'$ dans la filtration naturelle de $(X,Y)$. Peut-on trouver un autre mouvement brownien linéaire $Y'$ dans la filtration naturelle de $(X,Y)$, indépendant de $X'$ et tel que le mouvement brownien $(X',Y')$ ait la même filtration naturelle que $(X,Y)$ ? Nous donnons une condition nécessaire pour que le mouvement brownien $X'$ possède un complément brownien indépendant et nous étudions quelques exemples.
  • Jean Brossard, Christophe Leuridan
    [Show abstract] [Hide abstract]
    ABSTRACT: In the first part, the natural filtration of an ℝ d -valued Brownian motion B ls compared to that of the BM B ' =∫ 0 · HdB, where H is previsible in the filtration of B and valued in O d (ℝ). We show that there exists a r.v. U, independent of B ' and uniformly distributed on [0,1] or on some finite set, such that σ(B)=σ(B ' )∨σ(U), provided either of the following two conditions holds: – when the transform B↦B ' is “subordinated” to some subdivision of ℝ + ; – when this transform commutes with Brownian scaling. The r.v. U encodes the information lost by the transform B↦B ' . We show that all kinds of information loss are possible: U may take infinitely many or any finite number of values. In the second part, we study a related question: suppose given a linear BM X ' in the filtration generated by some planar BM (X,Y). Can one find another linear BM independent from X ' and such that the planar BMs (X ' ,Y ' ) and (X,Y) generate the same filtration? We give a necessary condition for X ' to have such an independent Brownian complement, and we study some examples.

Publication Stats

10 Citations
11.08 Total Impact Points

Institutions

  • 2009
    • University Joseph Fourier - Grenoble 1
      • Institut Fourier
      Grenoble, Rhône-Alpes, France